Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 13, NWS Norman, OK

May 7, 1995Clay County, Texas; Jefferson County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 7, 1995, 1:04 PM CDT for Clay County, Texas; Jefferson County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 7, 1995, 1:04 PM CDT (18:04 UTC)
Expired
May 7, 1995, 4:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, OK, Clay County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 071812
FFWOKC
OKC051-031-033-067-137-TXC077-072100-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
104 PM CDT SUN MAY 07 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     SOUTHERN GRADY

IN SOUTHWESTERN OKLAHOMA
     EASTERN COMANCHE...COTTON...WESTERN JEFFERSON AND
     STEPHENS

IN NORTH TEXAS
     CLAY COUNTY

INCLUDING THE FOLLOWING LOCATIONS
     ACME...ADDINGTON...AGAWAM...ALEX...BRADLEY...BRAY...
     CHICKASHA...COMANCHE...CORUM...DUNCAN...EMPIRE CITY...
     HASTINGS...HENRIETTA...HULEN...MARLOW...NINNEKAH...NORGE... 
     PUMPKIN CENTER...RANDLETT...RUSH SPRINGS...TAYLOR...TEMPLE
     ...WALTERS AND WAURIKA

HEAVY THUNDERSTORMS MOVED THROUGH THE AREA THIS MORNING AND EARLY
AFTERNOON PRODUCING WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES. 
MORE STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO 
MOVE THROUGH THE WARNING AREA IN THE NEXT 1 TO 2 HOURS PRODUCING 
ADDITIONAL HEAVY RAINFALL. THIS WILL RESULT IN RAPID RUNOFF WITH
FLOODING LIKELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3409  9783 3416  9849 3516  9790 3494  9764

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 4:46 AM CDT, 8 hours 18 minutes earlier.

Area forecast discussion, May 7, 4:46 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD CAUTION ON LKS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
445 AM CDT SUN MAY 7 1995

LOOKS AS IF ALL IS STILL ..GO.. FOR WILD WX TDA ACRS MUCH OF THE FA.
SVR TSTMS CERTAINLY PSBL ALMOST ANYWHERE IN THE FA TDA...AND IN THE E
THIS EVE.  HAVE ELECTED TO REISSUE FFA FOR TODAY FOR CNTRL...S
CNTRL...AND SERN OK...PLUS CLAY COUNTY IN TX.  THIS AREA HAS COMBO OF
LOWEST FF GDNC... MAX QPF...AND MOST RNFL YDA.  ALTHO STMS SHOULD MOVE
FAIRLY QUICKLY... THE MSTR SUPPLY COULD EASILY BE ENUF FOR RNFL RATES
WELL IN EXCESS OF AN INCH AN HR.

WV IMGRY HAS SVRL INTERESTING FTRS.  THE TROP CONCTN CONTS ACRS THE SERN
1/2 OF TX AND APPEARS POISED TO WRAP BACK NW INTO CNTRL AND ERN OK TDA.
THERE ALSO APPEARS TO BE A DVLPG WAVE IN N CNTRL MEXICO THAT SHOULD MOVE
NE TWD OUR SWRN ZNS THIS MRNG.  IT IS PSBL THAT THIS WV WL PRODUCE ANTHR
TSTM COMPLEX THAT WL SPRD ACRS MUCH OF THE REST OF THE FA TDA.  ANTHR
FTR APPEARS TO BE A JET STRK W OF BAJA CA AND MAY BE ABLE TO AFFECT THE
FA THIS AFTN OR EVE.  FNLY...THE MCC OVR THE PNHDLS IS CAUSING SUBSDNC
IN THE AREA SURRNDG IT.  THIS WL INHIBIT PCPN OVR MOST OF THE WRN PT OF
THE FA ERLY THIS MRNG...XCPT FOR THE SHWRS WITHIN THE CMPLX ITSELF.  DO
XPCT A FAIRLY RAPID RCVRY FM THE STABLE CONDS THO.

OTHER PSBL SCENARIO IS THAT STMS WL DVLP THIS AFTN AS DRYLN WORKS E FM
WRN TX.  THIS WOULD RSLT IN A SQUALL LN TRAVERSG THE FA FM W TO
E...PRBLY THIS AFTN AND ERLY EVE.

IN ANY CASE...IT APPEARS NRLY CERTAIN THAT THE ERN 1/2 OF THE FA WL HAVE
SIG PCPN.  HAVE GONE WITH THE 1-DOUBLE-0 POP IN THOSE LOCATIONS.  PCPN
SHOULD WIND DOWN SOME THIS EVE...AND LINGER ONLY IN THE FAR SE TNGT.
THE DRYLN/CDFNT COMBO SHOULD STALL ACRS ERN OK AND WL MAINTAIN LOW TO
CHC POPS THRU MON NGT THERE.  WRPARND LGT SHWRS NOT OUT OF THE QUESTION
IN N EITHER ON MON NGT.

HAVE ALSO OPTED FOR A 2ND PD WND ADVSRY IN NW.  MODELS IN SCARILY GOOD
AGRMT IN MOST RESPECTS...INCLDG DVLPMT AND LOCATION OF SFC LOW.  GRDNT
LOOKS TIGHT ENUF FOR 20 TO 30 MPH WND TNGT AND MON IN NW.  MAY EVEN SEE
25 TO 35 MPH THERE ON MON.  AM NOT QUITE CONFIDENT ENUF TO GO WITH A 3RD
PD ADVSRY HWVR....

MOST GDNC TEMPS LOOK OK...BUT COULD NOT JUSTIFY UPPER 70S AT PNC TDA.

ICWF HAS A FEW ROUGH EDGES THAT NEED TO BE FIXED...ZFP MAY BE 15 TO 20
MIN LATE.

FCSTID=23=RS
HBR   77  52  78  54 / 80  10  10  10
OKC   75  56  75  57 / 100 30  10  10
SPS   79  55  78  55 / 70  10  10  10
GAG   75  50  76  50 / 60  10  10  20
PNC   72  54  75  56 / 100 30  10  20
DUA   76  58  78  60 / 100 50  20  30

.OKC...FF WATCH TDA...ZNS 18>20..24>32..39>43..45>53.
       CAUTION ON AREA LAKES TDA...ZNS 4>47..50..51.(
       WND ADVSRY TNGT...ZNS 4>6..9>11..14..15.
.TX...FF WATCH TDA...ZN 90.
      CAUTION ON AREA LAKES TDA...ZNS 83>90.

In the hours before

Local storm report, May 7, 9:37 AM CDT, 3 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
940 AM CDT SUN MAY 7 1995

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

830 AM     KNOX CITY                 TX      .75 INCH HAIL 6 MILES
5/7/95     KNOX                              EAST OF KNOX CITY.

915 AM     MABELLE                   TX      .75 INCH HAIL AT MABELLE.
5/7/95     BAYLOR

925 AM     SENTINEL                  OK      1.75 INCH HAIL AT SENTINEL
5/7/95     WASHITA                           POLICE DEPARTMENT.

MCCAMMON
Local storm report, May 7, 10:32 AM CDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN MAY 7 1995

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 AM    WEATHERFORD               OK      .75 INCH HAIL AT
5/7/95     CUSTER                            WEATHERFORD POLICE
                                             DEPARTMENT.

MCCAMMON
Special weather statement, May 7, 12:30 PM CDT, 34 minutes before
OKZ004>053-TXZ083>090-081130-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT SUN MAY 7 1995

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
ABOUT THE WESTERN 2/3 OF OKLAHOMA...AND WESTERN NORTH TEXAS. THE AREA IS
WEST OF A LINE FROM ENID TO OKLAHOMA CITY TO RINGLING TO HENRIETTA
TEXAS. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE
REST OF CENTRAL AND SOUTHEASTERN OKLAHOMA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN THE HIGH RISK
AREA. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL
AND DAMAGING WINDS...THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES.

WIDESPREAD HEAVY RAINFALL WILL ALSO BE A THREAT.  A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT THIS AFTENOON FOR THE CENTRAL 1/3 OF
OKLAHOMA...THE SOUTHEAST PART OF OKLAHOMA...AND ADJACENT PARTS OF NORTH
TEXAS.

WARM AND MOIST AIR WILL CONTINUE STREAMING INTO THE SOUTHERN PLAINS FROM
THE GULF OF MEXICO. THIS WILL KEEP THE ATMOSPHERE VERY UNSTABLE OVER
OKLAHOMA AND WESTERN NORTH TEXAS.  ADDITIONAL SUPPORT FOR SEVERE STORMS
WILL COME FROM A SLOWLY ADVANCING DRYLINE ACROSS THE TEXAS PANHANDLE AND
AN UPPER LEVEL STORM LOCATED MOVING TOWARD THE AREA FROM WESTERN NEW
MEXICO.

SEVERE THUNDERSTORMS THAT FORMED OVER WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA THIS MORNING CONTINED TO MOVE INTO CENTRAL OKLAHOMA THIS
AFTERNOON. EVEN THOUGH THESE STORMS HAVE WEAKENED SOMEWHAT...THEY MAY
STILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

FURTHER TO THE WEST...STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE
OVER THE TEXAS PANHANDLE LATER THIS AFTENOON. THEY WILL THEN MOVE INTO
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE UNSTABLE AIR OVER THE
REGION WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. THE WIND PROFILE
OVER THE REGION IS ALSO FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS AND
POSSIBLY TORNADOES.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA
SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT.

MMT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:27 AM CDTSevere Thunderstorm WarningOUNKnox48 min
May 7, 8:58 AM CDTSevere Thunderstorm WarningOUNBaylor47 min
May 7, 9:10 AM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger50 min
May 7, 12:23 PM CDTSevere Thunderstorm WarningOUNArcher52 min
May 7, 12:29 PM CDTFlash Flood WarningOUNWichita3 hr
May 7, 2:17 PM CDTSevere Thunderstorm WarningOUNClay43 min
May 7, 4:02 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman43 min
May 7, 4:02 PM CDTSevere Thunderstorm WarningOUNKnox43 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger57 min
May 7, 4:55 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger65 min
May 7, 4:55 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox65 min
May 7, 6:39 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita51 min
May 7, 9:23 AM CDTSevere Thunderstorm WarningOUNWashita52 min
May 7, 9:41 AM CDTSevere Thunderstorm WarningOUNCuster49 min
May 7, 11:00 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady45 min
May 7, 1:04 PM CDTFlash Flood WarningOUNComanche, Cotton, Grady, Stephens3 hr
May 7, 2:25 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills65 min
May 7, 3:00 PM CDTSevere Thunderstorm WarningOUNHarmon60 min
May 7, 3:29 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward46 min
May 7, 3:29 PM CDTTornado WarningOUNHarmon31 min
May 7, 3:43 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer47 min
May 7, 3:49 PM CDTTornado WarningOUNMurray41 min
May 7, 3:53 PM CDTTornado WarningOUNGreer, Harmon37 min
May 7, 4:07 PM CDTTornado WarningOUNGarvin38 min
May 7, 4:15 PM CDTTornado WarningOUNLove45 min
May 7, 4:19 PM CDTTornado WarningOUNJohnston, Murray, Pontotoc41 min
May 7, 4:26 PM CDTTornado WarningOUNBeckham, Washita34 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman57 min
May 7, 4:33 PM CDTTornado WarningOUNCarter27 min
May 7, 4:40 PM CDTTornado WarningOUNHughes, Seminole50 min
May 7, 4:57 PM CDTTornado WarningOUNCarter48 min
May 7, 4:59 PM CDTSevere Thunderstorm WarningOUNCuster, Washita61 min
May 7, 5:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman57 min
May 7, 5:18 PM CDTTornado WarningOUNMurray57 min
May 7, 5:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey63 min
May 7, 5:48 PM CDTTornado WarningOUNGarvin, Pontotoc37 min
May 7, 6:05 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major55 min
May 7, 6:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa47 min
May 7, 6:35 PM CDTSevere Thunderstorm WarningOUNCotton, Stephens40 min
May 7, 6:39 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie51 min
May 7, 6:39 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
May 7, 6:42 PM CDTSevere Thunderstorm WarningOUNComanche48 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningOUNMcClain, Pottawatomie40 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningOUNGarvin40 min

Nearby

Flash Flood Warnings in Texas, 1995Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.